Disulfiram can cause Hepatitis but NOT Hepatitis C.
Disulfiram-induced hepatitis has been confirmed by rechallenge in several cases. The development of hepatitis has been reported to occur within 2 weeks to several months of beginning disulfiram. Liver biopsy frequently demonstrates fibrosis, liver cell necrosis, eosinophilic infiltrates, and portal inflammation. Disulfiram-induced hepatitis appears to be due to hypersensitivity, although extrahepatic signs of hypersensitivity are not always apparent. Baseline liver function tests should be obtained and monitored periodically during the first several months of therapy. In addition, patients should be educated about the symptoms of hepatitis. Disulfiram therapy should be discontinued promptly if liver function deteriorates.
Hepatic side effects have included cases of acute hepatitis accompanied by fatigue, malaise, anorexia, nausea, abdominal pain, and jaundice.
The link below has detailed information about how Hepatitis C can be transmitted.
- Disulfiram Information for Consumers
- Disulfiram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Disulfiram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Nov 2010 • 1 answer
Posted 29 Jan 2012 • 1 answer
Posted 26 Nov 2014 • 1 answer
Posted 27 Apr 2016 • 6 answers
Posted 15 Mar 2017 • 0 answers